MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 24IN 7-0 D/A BV-1 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 24IN 7-0 D/A BV-1 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number EP8702H
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: - please provide additional details about the "white/yellowish thing" found on the device.Ans: the surgeon when doing the anastomosis, he commented when pass our everpoint prolene inside the tissue, it seemed that the coating was left out on the other end of the tissue.Like the coating being peeled when it enters the layer.The needle looked a bit black and rusted.And the coating is somehow like wax form etc.He clean the site and throw the needle/suture instead of keeping it.- please describe the type of foreign matter that was observed.What was the foreign matter¿s appearance? ans: appearing wax like, white/yellowish.The needle that without the coating looked rusted and it is not the normal prolene that they will see.- what was the texture? ans: wax like / white/yellowish.- are there any photos of the foreign matter available? ans: they did not take photo.The surgeon was a trainee, he notified the hod/consultants regarding this.((b)(6)).- please confirm, how many devices demonstrated the alleged deficiency? ans: one piece.- if it becomes available in the future, please provide lot number of ep8702h.Ans: ok.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, when the cv surgeon was doing anastomosis, the surgeon noticed the needle coating came off from the needle.The needle was disposed of, as there was some white/yellowish thing left.There were no adverse patient consequences.Additional information was requested.

Brand Name
PRLNE BLU 24IN 7-0 D/A BV-1 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21865493
Report Number2210968-2025-04222
Device Sequence Number20007596
Product Code GAW
UDI-Device Identifier10705031206793
UDI-Public10705031206793
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEP8702H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Initial Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown